MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN039779
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "the patient was admitted to (b)(6) on (b)(6) 2022 and was diagnosed with 'acute inferior wall myocardial infarction'.After discussion in the department, 'emergency cag + pci if necessary' was proposed.Intraoperatively, the patient had poor cardiac function and was treated with iabp support.After the balloon was inserted, the pump alarmed, and then blood was found in the balloon, which was judged to be a balloon rupture.The balloon was replaced with a new one and was inserted successfully, with normal counterpulsation working".The second catheter was inserted at the same insertion site.The current patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The reported lot number (18f21a0022) matches the lot number on the returned original packaging box and for the returned sample.Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.The sample was returned in a cardboard box and was loosely packed within the original packaging box.Returned with the sample were the supplied kit components including short/long arterial pressure tubing, and 30cc inflation driveline tubing; dried blood was noted within the returned inflation driveline tubing.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.Dried blood was noted on the exterior surfaces of the returned iabc.Dried blood was also noted within the iabc helium pathway.No visual damage or abnormalities were noted to the returned sample.The bladder thickness was measured at six points with measurements ranging from 0.0058in-0.0061in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab blood in helium pathway is confirmed.During the investigation, a puncture consistent with contact from a sharp object was found on the iabc bladder and could allow blood to enter the helium pathway.No other leaks were detected during functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder leak.The root cause of the bladder leak is undetermined.The most probable potential cause of how the catheter came into contact with a sharp object is customer handling.No further action required at this time.This will be monitored for any developing trends.
 
Event or Problem Description
It was reported that "the patient was admitted to (b)(6) on (b)(6) 2022 and was d iagnosed with 'acute inferior wall myocardial infarction'.After discussion in the department, 'emergency cag + pci if necessary' was proposed.Intraoperatively, the patient had poor cardiac function and was treated with iabp support.After the balloon was inserted, the pump alarmed, and then blood was found in the balloon, which was judged to be a balloon rupture.The balloon was replaced with a new one and was inserted successfully, with normal counterpulsation working".The second catheter was inserted at the same insertion site.The current patient status is reported as "fine".

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key15683611
Report Number3010532612-2022-00468
Device Sequence Number6496994
Product Code DSP
UDI-Device Identifier10801902145632
UDI-Public10801902145632
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberIPN039779
Device Catalogue NumberIAB-S730C
Device Lot Number18F21A0022
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight60 KG